Advertisement

Measure density for set decompositions and uniform distribution

  • Maria Rita Iacò
  • Milan Paštéka
  • Robert F. Tichy
Article
  • 79 Downloads

Abstract

The aim of this paper is to extend the concept of measure density introduced by Buck for finite unions of arithmetic progressions, to arbitrary subsets of \({\mathbb {N}}\) defined by a given system of decompositions. This leads to a variety of new examples and to applications to uniform distribution theory.

Keywords

Uniform distribution Measure theory 

Mathematics Subject Classification

11K06 11J71 11A67 28A05 28C10 

Notes

Acknowledgments

M. R. Iacò and R. F. Tichy would like to acknowledge the support of the Austrian Science Fund (FWF) Project F5510. They are also grateful to Professor O. Strauch from the Slovak Academy of Science and Professor V. Baláž from Comenius University in Bratislava for the fruitful discussions they had during their visit in Bratislava in November 2014. The authors would like to thank the referee for careful reading of the manuscript and valuable comments which helped improving the quality of the paper.

References

  1. 1.
    Aistleitner, C., Hofer, M., Ziegler, V.: On the uniform distribution modulo 1 of multidimensional LS-sequences. Ann. Mat. Pura Appl. (4) 193(5), 1329–1344 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Binder, C.: Über einen Satz von de Bruijn und Post. Österreich. Akad. Wiss. Math.-Natur. Kl. S.-B. II 179, 233–251 (1971)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Buck, R.C.: The measure theoretic approach to density. Am. J. Math. 68, 560–580 (1946)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Cantor, G.: Über die einfachen Zahlensysteme. Z. Math. Phys. 14, 121–128 (1869)zbMATHGoogle Scholar
  5. 5.
    Carbone, I.: Discrepancy of \(LS\)-sequences of partitions and points. Ann. Mat. Pura Appl. (4) 191(4), 819–844 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Carbone, I.: How to construct generalized van der Corput sequences. arXiv:1304.5083 (2013) (arXiv preprint)
  7. 7.
    Carbone, I., Volčič, A.: Kakutani’s splitting procedure in higher dimensions. Rend. Istit. Mat. Univ. Trieste 39, 119–126 (2007)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Drmota, M., Tichy, R.F.: Lecture Notes in Mathematics. Sequences, discrepancies and applications, vol. 1651. Springer, Berlin (1997)Google Scholar
  9. 9.
    Frisch, S., Paštéka, M., Tichy, R.F., Winkler, R.: Finitely additive measures on groups and rings. Rend. Circ. Mat. Palermo (2) 48(2), 323–340 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Granas, A., Dugundji, J.: Springer Monographs in Mathematics. Fixed point theory. Springer, New York (2003)Google Scholar
  11. 11.
    Halmos, P.R.: Measure Theory. D. Van Nostrand Company, New York (1950)CrossRefzbMATHGoogle Scholar
  12. 12.
    Hedrlín, Z.: On integration in compact metric spaces. Comment. Math. Univ. Carolinae 2(4), 17–19 (1961)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Hewitt, E., Ross, K.A.: Grundlehren der Mathematischen Wissenschaften (Fundamental Principles of Mathematical Sciences), vol 115. Abstract harmonic analysis, vol I. Structure of topological groups, integration theory, group representations, 2nd edn. Springer, Berlin (1979)Google Scholar
  14. 14.
    Hofer, M., Iacò, M.R., Tichy, R.F.: Ergodic properties of \(\beta \)-adic Halton sequences. Ergod. Theory Dyn. Syst. 35(5), 895–909 (2015)CrossRefGoogle Scholar
  15. 15.
    Kakutani, S.: A generalization of Brouwer’s fixed point theorem. Duke Math. J. 8, 457–459 (1941)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Kuipers, L., Niederreiter, H.: Uniform Distribution of Sequences. Wiley, New York (1974)zbMATHGoogle Scholar
  17. 17.
    Niven, I.: Uniform distribution of sequences of integers. Trans. Am. Math. Soc. 98, 52–61 (1961)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Paštéka, M.: Covering densities. Math. Slovaca 42(5), 593–614 (1992)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Paštéka, M.: Note on the permutations which preserve Buck’s measure density. Mediterr. J. Math. 6(1), 125–134 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Paštéka, M.: On Buck’s uniform distribution in compact metric spaces. Tatra Mt. Math. Publ. 56, 61–66 (2013)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Paštéka, M., Šalát, T.: Buck’s measure density and sets of positive integers containing arithmetic progression. Math. Slovaca 41(3), 283–293 (1991)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Paštéka, M.: On Four Approaches to Density, vol. 3. Peter Lang, Frankfurt am Main (2013)Google Scholar
  23. 23.
    Rudin, W.: International Series in Pure and Applied Mathematics. Principles of mathematical analysis, 3rd edn. McGraw-Hill, New York (1976)Google Scholar
  24. 24.
    Šipoš, J.: Nonlinear integrals. Math. Slovaca 29(3), 257–270 (1979)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Strauch, O., Porubský, Š.: Distribution of Sequences: A Sampler. Peter Lang, Frankfurt am Main (2005)Google Scholar
  26. 26.
    Tichy, R.F.: A criterion for the uniform distribution of sequences in compact metric spaces. Rend. Circ. Mat. Palermo (2) 36(2), 332–342 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Tichy, R.F., Winkler, R.: Uniform distribution preserving mappings. Acta Arith. 60(2), 177–189 (1991)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Volčič, A.: A generalization of Kakutani’s splitting procedure. Ann. Mat. Pura Appl. (4) 190(1), 45–54 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Weyl, H.: Über die Gleichverteilung von Zahlen mod. Eins. Math. Ann. 77, 313–352 (1916)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Italia 2015

Authors and Affiliations

  • Maria Rita Iacò
    • 1
  • Milan Paštéka
    • 2
  • Robert F. Tichy
    • 1
  1. 1.Institute of Mathematics AGraz University of TechnologyGrazAustria
  2. 2.Pedagogická fakulta TU v TrnavaTrnavaSlovakia

Personalised recommendations